| Catalog Number |
SB6EBU35 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Compatibility Problem (2960)
| Health Effect - Clinical Codes |
Hematoma (1884); Vascular Dissection (3160)
| Date of Event |
07/19/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
During a procedure an attempt was made to use a 6f sherpa balanced guide catheter.It was reported that the guiding catheter passed with difficulty through the distal part of the sheath and that the patient suffered a radial artery dissection.
Additional Manufacturer Narrative
It was reported that the guiding catheter passed with difficulty through the distal part of the 6f non-medtronic sheath.It was stated that a significant push was needed to pass the sherpa through the sheath at two points.This was also observed when trying to pass the sherpa through the sheath outside the patient.It was also reported that the patient suffered a brachial artery dissection and a haematoma.A pressure bandage was applied at the site of the haematoma/dissection.No neurological/vascular deficit was observed.The patient was discharged the following day.The procedure was abandoned and postponed to a few weeks later to be performed via femoral artery.It was indicated that the brachial dissection was not caused by the sherpa guide catheter.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Device evaluation: one 6f sherpa guide catheter and 6f non-mdt introducer sheath were received for analysis.Kinks were noted on the returned catheter with one noted directly beside the strain relief and two others approx.25.5cm and 81.5cm distal to the strain relief.An attempt was made to load the guide catheter through the returned introducer sheath and resistance was noted at the soft tip sleeve and the overlap segment when pushing the catheter through.The od of these two points - the soft tip sleeve and overlap segment - measured 0.087¿, meeting specification (of 0.087¿ ).The od of the rest of the catheter shaft measured 0.082¿ meeting specification (of 0.082¿ +/- 0.001¿).An inhouse 6f launcher guide catheter (identical specifications to the 6f sherpa) was loaded into the returned introducer sheath and resistance was experienced at the two same points (the soft tip sleeve and overlap segment) as the 6f returned sherpa catheter.The id of the non-medtronic introducer measured 0.084¿ - 0.003" narrower than the specification for 6f sherpa soft tip sleeve and overlap segment.The returned sherpa catheter was passed through an inhouse 6f introducer (id of the introducer: 0.088¿) with no issues and exited the distal tip with no resistance.No other deformation was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.